Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 366, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2011, 3:48 PM EDT for Clark County, Fayette County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 3, 2011, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clark County, KY, Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WUUS53 KLMK 031948
SVRLMK
KYC049-067-032015-
/O.NEW.KLMK.SV.W.0366.110703T1948Z-110703T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
* UNTIL 415 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR THOROUGHBRED ACRES...MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VETERANS PARK...
U K ARBORETUM...
BRYAN STATION...
WINCHESTER...
THOROUGHBRED ACRES...
CHILESBURG AND COLUMBUS...
PINE GROVE AND CENTERVILLE...
BECKNERVILLE AND LOCUST GROVE...
HOOTENTOWN AND LYNDALE...
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 81 AND
96...AND INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH LARGE HAIL AND CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3800 8413 3789 8435 3790 8438 3788 8437
3786 8440 3787 8443 3807 8458 3816 8444
3813 8437 3811 8438 3809 8434 3809 8432
3807 8428 3807 8426
TIME...MOT...LOC 1948Z 318DEG 27KT 3806 8441
WIND...HAIL <50MPH 1.00IN
$$
AL2 follow-up statements
245
WWUS53 KLMK 032001
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT SUN JUL 3 2011
KYC049-067-032015-
/O.CON.KLMK.SV.W.0366.000000T0000Z-110703T2015Z/
CLARK KY-FAYETTE KY-
401 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EASTERN FAYETTE AND WESTERN CLARK COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CHILESBURG...MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BRYAN STATION...
WINCHESTER...
THOROUGHBRED ACRES...
CADENTOWN...
HOOTENTOWN AND LYNDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3789 8435 3807 8447 3812 8441 3808 8433
3809 8432 3807 8428 3807 8426 3800 8413
TIME...MOT...LOC 2001Z 318DEG 27KT 3799 8433
WIND...HAIL <50MPH 1.00IN
$$
AL219
WWUS53 KLMK 032014
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT SUN JUL 3 2011
KYC049-067-032023-
/O.EXP.KLMK.SV.W.0366.000000T0000Z-110703T2015Z/
CLARK KY-FAYETTE KY-
414 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE AND WESTERN
CLARK COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF FAYETTE COUNTY
AND WEAKENED. THERE IS ANOTHER SEVERE STORM OVER EASTERN CLARK
COUNTY AND THAT WARNING REMAINS IN EFFECT UNTIL 430 PM EDT.
TO REPORT LARGE HAIL TO THE NATIONAL WEATHER SERVICE...CALL LOCAL
LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO US.
LAT...LON 3789 8435 3807 8447 3812 8441 3808 8433
3809 8432 3807 8428 3807 8426 3800 8413
TIME...MOT...LOC 2013Z 318DEG 27KT 3792 8425
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN JUL 3 2011 .SHORT TERM (TONIGHT AND MONDAY)... ONGOING CONVECTION ALONG A FRONTAL BOUNDARY WAS LOCATED FROM CENTRAL KANSAS TO NEAR LOUISVILLE TO SOUTHERN OHIO AS OF 19Z. SCATTERED CONVECTION WILL CONTINUE TO MOVE EAST OVER OUR AREA AND ALSO DEVELOP SOUTH AND EAST OF LOUISVILLE AS WELL. SOME STRONGER STORMS HAD ALREADY BEEN IN THE FRANKFORT AREA AS OF 19Z. LAPSE SOUNDINGS INDICATE STRONG ELEVATED CAPE IN THE 3000 TO 4500 J/KG RANGE. HOWEVER...A WEAK WIND COLUMN HAS LIMITED STORM ORGANIZATION. THEREFORE...EXPECT CONTINUED PULSE TYPE STORMS WITH HAIL BEING THE MAIN THREAT. ONE INCH HAIL WAS REPORTED THIS AFTERNOON FROM A STORM IN DUBOIS COUNTY INDIANA. STORMS SHOULD DECLINE TONIGHT AFTER SUNSET. IF MOST OF THE LL CLOUDS CLEAR AS EXPECTED...WE COULD SEE SOME LIGHT PATCHY FOG IN THE VALLEYS AND FOG PRONE AREAS. A GOOD MID LEVEL CLOUD DECK SHOULD PREVENT FOG VSBYS FROM GOING TO LOW THOUGH. UPPED POPS TO 60 PERCENT FOR INDEPENDENCE DAY AS AN UPPER LEVEL TROUGH/SHORT WAVE APPROACH THE AREA WITH THE SFC FRONTAL BOUNDARY STILL LINGERING CLOSE BY. ENERGY OUT AHEAD OF THIS TROUGH COULD SPARK STORMS AS EARLY AS MID MORNING ON INDEPENDENCE DAY. ALTHOUGH THE DAY IS NOT EXPECTED TO BE A WASH OUT...STORM COVERAGE WILL LIKELY BE MORE THAN WHAT WAS EXPERIENCED TODAY. STORM THREATS WILL BE SIMILAR WITH HAIL BEING THE PRIMARY THREAT. SECONDARY THREATS INCLUDE GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. STAY UPDATED ON THE WEATHER TOMORROW ESPECIALLY IF YOU PLAN TO BE OUTDOORS. WITH A WARM MOIST ATMOS IN PLACE TONIGHT...LOWS ARE EXPECTED TO HOLD IN THE UPPER 60S TO LOWER 70S. HIGHS TOMORROW WILL BE COOLER THAN TODAY IN THE MID 80S TO AROUND 90. .LONG TERM (MONDAY NIGHT - SUNDAY)... AN UPPER TROUGH WILL START OFF ACROSS OR JUST WEST OF THE REGION MONDAY NIGHT. THIS TROUGH WILL NOT MOVE QUICKLY ACROSS THE AREA AS IT GETS REINFORCED FROM ADDITIONAL DISTURBANCES UPSTREAM. RIDGING WILL TRY AND BUILD IN FOR THE WEEKEND....BUT THE PATTERN LOOKS DISTURBED/WET ENOUGH FOR ISOLATED TO SCATTERED STORMS TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. WIND FLOW ALOFT LOOKS PRETTY WEAK EACH DAY...SO NOT WORRIED ABOUT ORGANIZED SEVERE WEATHER. DEPENDING ON WHEN THE TROUGHS CROSS THE REGION...WITH PEAK HEATING OR NOT...MAY GET SOME HAIL BUT TOO EARLY TO PINPOINT AT THIS TIME. WITH TROUGHING OVER THE AREA...TEMPERATURES SHOULD STAY CLOSE TO NORMAL EACH DAY. && .AVIATION (18Z TAF ISSUANCE)... A FRONTAL BOUNDARY WILL MEANDER OVER THE REGION BRINGING THE CHANCE FOR SCATTERED T-STORMS DURING THIS TAF PERIOD. 17Z RADAR IMAGERY SHOWS CONVECTIVE DEVELOPMENT OVER SW INDIANA ALONG THE BOUNDARY AND IT IS MOVING SE. WENT AHEAD AND TIMED IT INTO SDF AROUND 1930Z TO 20Z...BUT IT MAY OR MAY NOT HOLD TOGETHER. THE ENVIRONMENT IS VERY UNSTABLE BUT IT/S GETTING AWAY FROM THE BOUNDARY AS IT MOVES SE. WILL CONTINUE TO MONITOR. ANOTHER POTENTIAL TRIGGER FOR STORMS WILL BE A LEFT OVER OUTFLOW BOUNDARY FROM THIS MORNING/S STORMS WHICH SHOULD BE SETTLED SOME PLACE OVER SOUTH CENTRAL KY. WENT AHEAD A PUT A VCTS IN BWG FOR THIS AFTERNOON BECAUSE OF THIS FEATURE AND BECAUSE THE 14Z HRRR BREAKS OUT CONVECTION ALONG A BOUNDARY IN THE BWG REGION FOR THIS AFTERNOON. LEX WOULD BE AT LEAST RISK FOR T-STORMS THIS AFTERNOON BUT IT/S STILL NOT OUT OF THE QUESTION SO LEFT CB IN THE LEX TAF. CONVECTION SHOULD DECLINE THIS EVENING AFTER 0Z TO 2Z LEAVING PLENTY OF UPPER LEVEL DEBRIS AROUND. BWG AND LEX MAY SEE SOME MVFR BR IN THE MORNING ESPECIALLY IF THEY GET RAINED ON TODAY. BY SUNRISE TOMORROW MORNING...A POTENT UPPER LEVEL TROUGH/SHORT WAVE WILL BE APPROACHING THE REGION CAUSING REDEVELOPMENT OF T-STORMS IN OUR REGION. WINDS WILL GENERALLY BE OUT OF THE WSW THIS AFTERNOON AROUND 10 KTS OR LESS...HIGHER IN T-STORMS. WINDS WILL SHIFT TO THE NNE TONIGHT AND THEN E FOR TOMORROW DEPENDING ON WHERE THE BOUNDARY SETTLES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........RJS AVIATION..........AMS
Hazardous weather outlook, Jul 3, 10:54 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1054 AM EDT SUN JUL 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1054 AM EDT SUN JUL 3 2011 /954 AM CDT SUN JUL 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS WILL DEVELOP TODAY AND TONIGHT AHEAD OF A FRONT THAT WILL SLOWLY CROSS THE REGION FROM NORTH TO SOUTH. SOME STORMS THIS AFTERNOON MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. ANY THUNDERSTORM THAT DEVELOPS WILL BRING BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS ON INDEPENDENCE DAY AND WILL BRING SCATTERED STORMS TO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THOUGH A FEW STORMS COULD BE STRONG WITH LOCALLY HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. A WEAK COOL FRONT WILL COME IN FROM THE NORTHWEST WEDNESDAY AND REMAIN IN THE AREA THROUGH FRIDAY. SCATTERED STORMS CAN BE EXPECTED AS LONG AS THE FRONT IS NEARBY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM...THOUGH STRONG STORMS WILL BE POSSIBLE PARTICULARLY IN THE AFTERNOONS AND EVENINGS. THE BEST CHANCE FOR STRONG TO BRIEFLY SEVERE STORMS APPEARS TO BE WEDNESDAY AFTERNOON WITH HAIL AND GUSTY WINDS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EER/13/AMS
In the hours before
Special weather statement, Jul 3, 12:45 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM EDT SUN JUL 3 2011
INZ083-031715-
DUBOIS-
1145 AM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINSLOW...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
PORTERSVILLE...
IRELAND AND MILLERSPORT...
HAYSVILLE AND DUFF...
HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8706 3852 8704 3851 8699
3851 8696 3850 8695 3851 8694 3850 8688
3853 8684 3853 8672 3826 8694 3834 8708
TIME...MOT...LOC 1645Z 300DEG 20KT 3845 8706
AMSSpecial weather statement, Jul 3, 1:40 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM EDT SUN JUL 3 2011
INZ083-031815-
DUBOIS-
1240 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JASPER...AND MOVING SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
HUNTINGBURG...
MALTERSVILLE AND HUNTINGBURG AIRPORT...
BRETZVILLE...
SAINT MARKS AND SAINT ANTHONY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8698 3839 8668 3829 8668 3824 8672
3825 8679 3820 8680 3820 8703 3820 8706
3821 8708 3841 8708
TIME...MOT...LOC 1740Z 300DEG 19KT 3837 8698
AMSLocal storm report, Jul 3, 1:46 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL JASPER 38.39N 86.94W
07/03/2011 E1.00 INCH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100977
LGSpecial weather statement, Jul 3, 2:41 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT SUN JUL 3 2011
KYZ034-035-031915-
FRANKLIN-SHELBY-
241 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH GUSTY WINDS AND UP TO NICKEL SIZE HAIL
AFFECTING EASTERN SHELBY AND SOON FRANKLIN COUNTIES...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF FRANKFORT...AND MOVING EAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FLAG FORK...
BRYANT AND BENSON...
HARVIELAND AND OTTUSVILLE...
KENNEBEC AND CAPITAL CITY AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3833 8474 3829 8474 3815 8484 3814 8486
3812 8486 3809 8490 3810 8494 3821 8515
3835 8510 3834 8500 3836 8495
TIME...MOT...LOC 1840Z 287DEG 16KT 3827 8500
ALSpecial weather statement, Jul 3, 3:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EDT SUN JUL 3 2011
KYZ041-042-049-032015-
BOURBON-CLARK-FAYETTE-
344 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM HEADED TOWARDS LEXINGTON WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND UP TO NICKEL SIZE HAIL...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLANDS...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND UP TO NICKEL SIZE HAIL ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VETERANS PARK...
U K ARBORETUM...
BRYAN STATION...
THOROUGHBRED ACRES...
NORTHLAND...
ELMENDORF...
MUIR AND HUTCHISON...
FENWICK AND COLUMBUS...
AVON AND CHILESBURG...
THIS STORM WILL AFFECT I-64 IN KENTUCKY BETWEEN MILE MARKERS 75 AND
98...AND I-75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3790 8437 3790 8438 3789 8438 3788 8439
3808 8464 3819 8447 3821 8440 3822 8442
3806 8406
TIME...MOT...LOC 1943Z 299DEG 24KT 3811 8448
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:41 PM EDT | Special Weather Statement | LMK | Franklin | 34 min |
| Jul 3, 3:44 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
| Jul 3, 3:53 PM EDT | Special Weather Statement | LMK | Boyle | 37 min |
| Jul 3, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 23 min |
| Jul 3, 4:34 PM EDT | Special Weather Statement | LMK | Clark | 26 min |
| Jul 3, 5:14 PM EDT | Special Weather Statement | LMK | Nelson | 31 min |
| Jul 3, 5:47 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 3, 6:17 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 28 min |
| Jul 3, 6:44 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 3, 7:12 PM EDT | Special Weather Statement | LMK | Boyle | 33 min |
| Jul 3, 7:40 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.